Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 21, 2006, 4:56 PM CDT for Pottawatomie County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 4:56 PM CDT (21:56 UTC)
- Expired
- Jul 21, 2006, 5:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Pottawatomie County, OK
The radar
The Norman radar (KTLX), 41 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 212156 SVROUN OKC125-212245- /O.NEW.KOUN.SV.W.0421.060721T2156Z-060721T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 456 PM CDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA * UNTIL 545 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 5 MILES EAST OF MACOMB...MOVING SOUTHEAST AT 5 MPH. WINDS OF 65 MPH ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE ASHER...BROOKSVILLE...HARJO... MACOMB...MAUD...ST. LOUIS...TRIBBEY...TROUSDALE AND WANETTE. DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3527 9678 3518 9714 3492 9713 3492 9677 $$ 24
1 follow-up statement
000 WWUS54 KOUN 212228 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 528 PM CDT FRI JUL 21 2006 OKC125-212245- /O.CON.KOUN.SV.W.0421.000000T0000Z-060721T2245Z/ POTTAWATOMIE OK- 528 PM CDT FRI JUL 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR POTTAWATOMIE COUNTY... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MAUD TO 4 MILES NORTHWEST OF TRIBBEY. THESE STORMS WERE NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE ASHER...BROOKSVILLE...HARJO... MACOMB...MAUD...ST. LOUIS...TRIBBEY...TROUSDALE AND WANETTE. WINDS OF 60 MPH ARE LIKELY. LAT...LON 3527 9678 3518 9714 3492 9713 3492 9677 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:17 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 21, 2:17 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT FRI JUL 21 2006
.DISCUSSION...LITTLE CHANGE TO ONGOING FORECAST...WITH MOST OF THE
IMPACTS IN THE SHORT TERM. THE MUCH ADVERTISED COLD FRONT WILL
CONTINUE TO SHARPEN THIS AFTERNOON OVER CENTRAL AND WESTERN
OKLAHOMA...WHILE MAKING STEADY PROGRESS TO THE SOUTH. OUTFLOW FROM
OVERNIGHT CONVECTION MAY HAVE CONTRIBUTED TO A WEAK PRE FRONTAL WIND
SHIFT WHICH HAS EFFECTIVELY ELIMINATED DOWNSLOPE WARMING.
THEREFORE...DO NOT EXPECT ANY RECORD HIGHS TO FALL THIS AFTERNOON.
MORNING SOUNDINGS ALSO SHOWED INCREASED MOISTURE DEPTH AS THE RESULT
OF DEEP EASTERLY FLOW OVERNIGHT. THIS...COMBINED WITH INCREASING MID
LEVEL ASCENT...WAS CONTRIBUTING TO EARLY DEVELOPMENT OF CUMULUS
THROUGHOUT CENTRAL AND PARTS OF NORTHERN OKLAHOMA THIS AFTERNOON.
INHIBITION WAS BEING REMOVED...AND MODELS SUPPORT THE IDEA OF
ESSENTIALLY SURFACE BASED THUNDERSTORMS DEVELOPING JUST AHEAD OF THE
COLD FRONT. INSTABILITY AND LIFT FAVOR INCREASING COVERAGE EAST
ALONG THE FRONT INTO CENTRAL AND EASTERN OKLAHOMA. FARTHER NORTH AND
WEST...INSTABILITY WILL BE SLIGHTLY MORE ELEVATED BEHIND THE
FRONT...WHERE A ZONE OF INTENSE MID LEVEL LIFT SHOULD SUPPORT
ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS. THE ENTIRE FRONTAL ZONE
WILL SHIFT SOUTH AND EAST WITH TIME...BRINGING AT LEAST A CHANCE FOR
RAIN TO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT.
PREVIOUS FORECAST HAD POPS AND TIMING WELL HANDLED. ONLY CHANGE WAS
TO LOWER POPS IN FAR NORTHERN OKLAHOMA...WHERE WATER VAPOR SUGGESTS
STRONG DRYING BY EARLY EVENING.
THE HIGHLIGHTS IN EFFECT FOR EXCESSIVE HEAT AND FIRE WEATHER MATCH
WELL WITH LATEST EXPECTATIONS FOR FRONTAL TIMING AND LOCATION. WILL
LEAVE THESE HIGHLIGHTS IN EFFECT...BUT LIKELY TRIM COUNTIES AS THE
FRONT PROGRESSES THROUGH THE EVENING.
LOOKING AHEAD...THE WEEKEND WILL BE MUCH NICER WITH HIGHS BELOW 90
IN SOME AREAS ON SATURDAY...AND LOWS CLOSE TO 60 IN NORTHWEST
OKLAHOMA SUNDAY MORNING. MODELS AGREE ON THE LARGE SCALE
PATTERN...WITH MODERATE NORTHWEST FLOW SETTING UP FOR THE NEXT 7
DAYS. THIS FLOW PATTERN IS NOTORIOUS FOR PRODUCING FAST MOVING
THUNDERSTORM COMPLEXES. TIMING AND LOCATION OF THESE COMPLEXES WILL
BE VERY DIFFICULT TO PREDICT MANY DAYS IN ADVANCE...AND NOT ALL OF
THEM WILL AFFECT OKLAHOMA AND NORTH TEXAS. CURRENTLY...THE MOST
CONSISTENT SIGNAL IS FOR AN ORGANIZED SHORTWAVE TROF TO ARRIVE LATE
NEXT WEEK...WHERE POPS HAVE BEEN ADDED TO THE FORECAST. WEAKER
SIGNALS SUGGEST STORMS MAY APPROACH WESTERN OKLAHOMA FROM COLORADO
MONDAY MORNING...AND MAY DEVELOP IN WESTERN OKLAHOMA WHEN DEEPER
MOISTURE RETURNS TO THE AREA TUESDAY MORNING. WILL PLACE SOME SILENT
POPS IN THESE AREAS FOR NOW...BUT MAY NEED TO BUMP POPS UP WITH TIME.
TEMPERATURES LOOK TO SLOWLY WARM UP STARTING SUNDAY...WITH A FEW
LOWER 100 READINGS RETURNING TO WICHITA FALLS AND ALTUS BY THE
MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 66 89 62 90 / 30 10 0 0
HOBART OK 65 91 64 92 / 30 10 10 0
WICHITA FALLS TX 68 91 66 92 / 30 20 10 0
GAGE OK 62 88 60 91 / 10 0 0 0
PONCA CITY OK 67 88 62 90 / 20 0 0 0
DURANT OK 71 90 67 90 / 40 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR OKZ019-
OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ031-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ038.
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ019-OKZ020-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ044.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ032-
OKZ037-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083-TXZ085.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083-
TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
BURKE/02Hazardous weather outlook, Jul 21, 12:00 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI JUL 21 2006
OKZ004>048-050>052-TXZ083>090-221300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT FRI JUL 21 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE ACROSS PORTIONS OF
NORTHERN AND CENTRAL OKLAHOMA THIS AFTERNOON AND EVENING.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS ACROSS NORTHERN AND
CENTRAL OKLAHOMA SHOULD MONITOR THE WEATHER FORECAST THROUGH THE DAY.
DISCUSSION...
A COLD FRONT WHICH PUSHED INTO NORTHERN OKLAHOMA THIS MORNING WILL
CONTINUE TO MOVE SOUTHWARD THROUGH ALL OF OKLAHOMA AND WESTERN NORTH
TEXAS BY MIDNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEASTWARD
THROUGH THE CENTRAL PLAINS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE AREA THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH
OF THE FRONT...WITH THE HIGHEST CHANCE OF STORMS ACROSS CENTRAL
OKLAHOMA.
LOW-LEVEL MOISTURE WILL ONLY REMAIN MODEST GIVEN THE HOT
TEMPERATURES EXPECTED AHEAD OF THE FRONT...AND THEREFORE INSTABILITY
WILL REMAIN LIMITED. BUT WITH THE LOW HUMIDITY IN THE LOW-LEVELS OF
THE ATMOSPHERE... THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS WITH
AN OUTSIDE CHANCE OF A STORM PRODUCING WINDS GREATER THAN 60 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUSLY HOT CONDITIONS WILL CONTINUE THIS AFTERNOON...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND NORTH TEXAS. AN
EXCESSIVE HEAT WARNING REMAINS IN EFFECT. FIRE DANGER WILL ALSO
REACH VERY HIGH LEVELS DUE TO LOW HUMIDITIES AND VERY DRY CONDITIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF LINGERING THUNDERSTORMS ACROSS NORTH
TEXAS AND SOUTHERN OKLAHOMA SATURDAY MORNING BEFORE THE FRONT MOVES
FARTHER SOUTH AND PRECIPITATION CHANCES END. THUNDERSTORMS WILL
AGAIN BE POSSIBLE LATE THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY JULY 22.In the hours before
Special weather statement, Jul 21, 3:40 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT FRI JUL 21 2006 OKZ028-030-040-212100- POTTAWATOMIE OK-MCCLAIN OK-GARVIN OK- 340 PM CDT FRI JUL 21 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...MCCLAIN AND POTTAWATOMIE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF WANETTE AT 340 PM CDT. THE STORM WAS MOVING SOUTH AT 10 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 21, 3:55 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT FRI JUL 21 2006 OKZ023-027-212115- CADDO OK-GRADY OK- 355 PM CDT FRI JUL 21 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE CHICKASHA AT 355 PM CDT...MOVING SOUTH AT 5 MPH. WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jul 21, 4:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 431 PM CDT FRI JUL 21 2006 OKZ030>032-042-212145- POTTAWATOMIE OK-SEMINOLE OK-HUGHES OK-PONTOTOC OK- 431 PM CDT FRI JUL 21 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...PONTOTOC... POTTAWATOMIE AND SEMINOLE COUNTIES. STRONG THUNDERSTORMS WERE LOCATED BETWEEN PINK AND TROUSDALE... SOUTH OF ASHER... NORTH OF WEWOKA... AND NEAR BYNG AT 431 PM CDT. GENERAL MOVEMENT OF THE STORMS WAS TO THE SOUTHEAST AT 10 MPH. HEAVY DOWNPOURS AND AND WINDS AROUND 50 MPH WILL BE POSSIBLE WITH THESE STORMS. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
| Jul 21, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.